I Am A Long Term Chronic Pain Patient Secondary To Complications From Surgeries Try Correct Congenital Back Problem And Have Always Been Intolerant Mo

2 Replies Updated



Conversation Starter

ReneeC1 Says:


I am a long term chronic pain patient, due to complications from surgeries pregormed to try to correct a disabilitating, painful, congenital back deformity. Each surgey failed to relieve my pain. I am also very sensative to medications and am unable to take anything with acetomenophen. I did get good relief with NSAIDS, but had GI complications and cannot take those either. I am very intolerant of opiates because of the side effects, nausea, etc. I also cannot stand the, "high" that usually causes people to increase their meds, as they become more tolerant. After exhaustive evaluation at a pain clinic, a combination that helped my pain and I was able to tolerate, was finally discovered. It consisted of low dose MS Contin every 8 hours, plain Darvon 65 for breakthrough pain and low dose dextroamphetamine every 8 hours to help potentiate the pain meds. I have ADHD, so I don't get the usual effects from the Dexadrine, and get sleepy if I accidentally take an extra dose. Since all products containing propoxyphene have been removed from the market, by the FDA, I no longer get adequate pain relief, even if I take a, "drug holiday", as usually do when my meds start to be less effective. I have been seeking other avenues to get pain relief, so that I can have some quality of life, and was researching methadone for the treatment of chronic pain, when I came across the buprenorphene medications, Suboxone and Subutex. Do these drugs cause the, "high" feeling that immediate release opiates cause? I would like to try this medication, as I have some depression, as well, as am intolerant to SSRI's as well as other pre-SSRI antidepressants, so help with the depression issue, which is strictly related to the intensity of my pain, decreasing when I have fairly good pain management. However, I do not think, unless it is very mild, that I could tolerate the opiate, "high". Has anyone else had the problems with opiate meds that I have, or have any answers to my questions, or suggestions for other possible help?



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Kelly Bahring Says:

I have a question that you may be able to help me with...I have ADHD also and I have recently had a fall where I have been on pain meds which have caused me to have difficulty sleeping. Has this happened to you? Is there a medicine that they can give you to give you a good nite sleep. I'm going nuts to where it is causing physical illness now.

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Verwon Says:

Renee, how are you?

No, Subutex and Suboxone don't usually cause a high in most people that take them, but the Buprenorphine in this is a very strong opiate narcotic, so you would most likely do better by starting off with a very low dose, to see how it affects you. The FDA also warns that it carries the risk of being habit forming, and may cause side effects, such as nausea, headache, dry mouth, constipation, and dizziness.

Kelly, what ADHD medication are you taking? Unfortunately, according to NIH reports, some medications have been known to cause the opposite of their usual effects in some people that take them. Thus, you are not the only that has experienced insomnia, while taking opiates. Which ones have been prescribed? Have you discussed the issue with your doctor?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Is There A Problem With Taking Sulfam Long Term I Have Been On It For Three Years To Deal Chronic Utis
Just wondering if there can be any liver damage over the long term to keep me from having chronic UTI. I have been on Su... 2 replies
Afraid to start long term use of Meloxicam, or any NSAID for chronic body pain and back pain.
I have recently quit taking pain meds that I have taken for the past ten years. I was up to 8 Vicoprofen and 4 Tramadol ... 5 replies
I Have Been Taking Phenergan For About 6 Years After Back Fusion Surgeries Am Trying To Stop Using It But Getting Very Ill When
i have been taking Phenergan for over 6 years after several back fusions. I have become very ill after stopping the use ... 1 reply
I have safely taken my pain medications for 10 years without ever having a problem, my MD will no longer prescibe, it is unfair to the patient
I have been on Fiorinal w Codeine and Fioricet as well as Valium for Sleep. I have 3 herniated disks in my back, Scloroi... 33 replies
I Am A Patient Of Gastric Problem Using Pantodac Tab 40 Mg Now Alright Fro Last 5 Years It So How Long Have To Use This Medicin
I am a patient of gastric problem . I am using Pantodac Tab of 40mg. from last 5 years. How long I will have to use this... 3 replies
i have been switched from 50mmg fentyal to 30mg ms cotin and seems worse with pain since switch meds seem work for a few days then comes back
I have had 3 back surgeries including a spinal stimulator along with 4 hip scopes. I have yet to find a med that helps. ... 5 replies
Any known studies of long term complications from Lo Loestrin?
I've been on Lo Loestrin for 2 years. It's the only pill that controls my heavy periods. Recently, I stopped tak... 2 replies
Continual Chronic Lower Back Pain That Makes Me Cry And Scream From The
My lower back pain is severe, I can only do some house work at 5 to 10 minutes till I have to sit down, and if I'm d... 15 replies
I Am On Tramadol For Reccurring Pain In My Knee And Elsewhere From Many Surgeries They Just Took Off Of The 4dollar List Allergic To Nsaids Point It W
I have been on Tramadol for at least 9 years now, I am SEVERELY ALLERGIC TO NSAIDS, and do not like most Narcotic pain m... 2 replies
Petition - Stop the DEA from interfering with chronic pain patients.
I had signed an old petition "Stop the DEA from interfering with chronic pain patients and their medical professiona... 29 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 28 April 2018.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA